Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 27, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jun 23, 2004, 6:43 PM CDT for Jim Hogg County, Texas. It was in force for 107 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2004, 6:43 PM CDT (23:43 UTC)
- Expired
- Jun 23, 2004, 8:30 PM CDT
- In force
- 107 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Jim Hogg County, TX
The radar
The Corpus Christi radar (KCRP), 135 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 358 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 232359 CCA FFWBRO TXC247-240130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING...CORRECTED NATIONAL WEATHER SERVICE BROWNSVILLE TX 643 PM CDT WED JUN 23 2004 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL JIM HOGG COUNTY IN DEEP SOUTH TEXAS * UNTIL 830 PM CDT * AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS CENTRAL JIM HOGG COUNTY...15 MILES NORTHEAST OF GUERRA. DOPPLER RADAR ESTIMATED FROM 2 TO 4 INCHES OF RAINFALL HAS BEEN RECEIVED IN THIS AREA. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 2719 9853 2694 9845 2685 9879 2717 9878 $$ PHILO
1 follow-up statement
000 WGUS74 KBRO 240030 FFSBRO TXC247-240130- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 725 PM CDT WED JUN 23 2004 ...FLASH FLOOD WARNING CONTINUES UNTIL 830 PM CDT FOR CENTRAL JIM HOGG COUNTY... ...AN URBAN AND SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR ZAPATA COUNTY UNTIL 900 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS WITH VERY HEAVY RAINFALL TRAINING OVER SOUTHERN JIM HOGG COUNTY. DOPPLER RADAR ESTIMATED FROM 2 TO 4 INCHES OF RAINFALL HAS BEEN RECEIVED IN THIS AREA OF SOUTHERN AND CENTRAL JIM HOGG COUNTY. SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR...ESPECIALLY ALONG SMALL STREAMS AND NEAR LOW WATER CROSSINGS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... GUERRA AND RANDADO. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. TURN AROUND...DONT DROWN. LAT...LON 2716 9856 2681 9847 2683 9894 2713 9893 $$ PHILO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 3:30 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 23, 3:30 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 330 PM CDT WED JUN 23 2004 .SHORT TERM...THE MAIN CONCERN OF THE AFTERNOON AND EVENING HOURS IS CONV/FLOOD POTENTIAL FOR THE AREA. WV SATL IMAGERY SHOWS SOME DEEPER MOISTURE HOLDING IN PLACE ALONG THE TX COASTLINE WHILE DRIER AIR APPEARS TO BE ADVECTING INTO THE WESTERN COUNTIES ATTM. OUTFLOW FROM THE MORNING CONV HAS KEEP THE ATMS FAIRLY STABLE THROUGHOUT THE DAY AND THIS HAS DELAYED ANY AFTERNOON DIURNALLY DRIVEN DESTABILIZATION AS INDICATED BY THE LATEST VSBL SATL IMAGERY. PORTIONS OF NE MEXICO HAVE REMAINED CLD FREE THROUGHOUT THE DAY AND THIS HAS ALLOWED GOOD AFTERNOON HEATING OVER THE HIGHER TERRAIN OVER NE MEX AND FURTHER UPRIVER NW OF LRD. MEANWHILE...OFFSHORE LAPS LI FIELDS AND KBRO RADAR SHOWS AREAS OF MARINE CONV FIRING ALONG AS A PRETTY GOOD LI GRADIENT EXTENDS OFFSHORE. MODEL GUIDANCE HAS SOME DISAGREEMENTS CONCERNING THE PERSISTENTENCE OF DEEP MOISTURE ALONG THE LOWER TX COASTLINE. THE ETA MODEL KEEPS PRETTY HIGH MOISTURE VALUES IN PLACE THROUGH THUR AFTERWHICH THE MODEL PUSHES IN DRIER AIR AT THE MID AND UPPER LEVELS. MEANWHILE...HE GFS IS MORE STUBBORN WITH THE MOISTURE AND KEEPS FAIRLY MOIST CONDITIONS IN PLACE THROUGH 60 HRS AND BEYOND. BOTH MODELS SHOW LIMITED UVV THROUGH THE OVERNIGHT PERIODS AND INTO THUR BUT THEN BUILD A BETTER DEVELOPED 5H TROUGH AXIS DOWN SOUTH OVER THE WESTERN GULF COAST LATE THURS AND FRI INCREASING UVV AND CONV POPS. WITH THE CURRENT CONV DEVELOPMENT OCCURING TO THE SE AND SW OF THE REGION AM HESITANT TO LOWER THE FFA TOO SOON AS FFG FOR THE BRO CWA REMAINS PRETTY LOW ESPECIALLY OVER THE EASTERN COUNTIES. MAV AND MET HIGH TEMPS IN THE SHORT TERM LOOK OVERDONE CONSIDERING THE DEGREE OF GROUND SATURATION. ACCORDINGLY...WILL GO BELOW BOTH MET AND MAV FOR HIGHS. && .LONG TERM...5H TROFFING MENTIONED IN THE SHORT TERM SECTION THAT IS POSITIONED OVER TX WILL REMAIN QUASI-STATIONARY THROUGH THE 120 HR MARK WHICH WILL INTERACT WITH POOLED TROPICAL MOISTURE OVER THE REGION TO GENERATE SCT CONV IN THE OUTLOOK PERIOD. THE GFS DOES NOT APPEAR TO DRY OUT THE REGION UNTIL AROUND THE FIRST OF JULY AS 5H RIDGING BEGINS TO BUILD OVER THE GULF OF MEX. SO WILL MAINTAIN A MENTION OF SCT CONV FOR EACH DAY OF THE EXTENDED ZFP. WITH THE HIGH MOISTURE VALUES IN PLACE...FORECAST TEMPS WILL REMAIN NEAR CLIMO. && .MARINE...AT 1 PM BUOY020 REPORTED NORTHWEST WINDS 9G11KTS WITH 4 FOOT SEAS. A S/WV TROUGH WILL MOVE IN FROM THE WEST TONIGHT CAUSING AN CONTINUED CHANCE FOR SHOWERS OR THUNDERSTORMS. WINDS WILL CONTINUE TO BE LIGHT TO MODERATE TODAY. WINDS WILL INCREASE FROM THE SOUTHEAST BY THE END OF THE WEEK AS THE S/WV TROUGHS MOVE THROUGH THE AREA. SHOWER AND THUNDERSTORMS WILL CONTINUE DURING THE WEEK AND INTO THE BEGINNING OF NEXT WEEK CAUSING ISOLATED TO SCATTERED SHOWERS OR THUNDERSTORMS THROUGH THE PERIOD. && .AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH THE NEXT 24 HOURS WITH TEMPO MVFR CONDITIONS WITH ANY SHOWERS OF THUNDERSTORMS. WINDS WILL CONTINUE TO BE LIGHT TO MODERATE FROM THE SOUTHEAST THROUGHOUT THE PERIOD. && .POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 86 77 86 78/ 50 40 30 40 30 BROWNSVILLE 79 89 77 87 78/ 50 40 30 40 30 HARLINGEN 78 91 77 92 78/ 50 40 30 40 30 MCALLEN 78 91 77 90 77/ 50 40 20 40 30 RIO GRANDE CITY 76 92 77 92 77/ 50 40 20 40 30 SOUTH PADRE ISLAND 80 86 80 87 80/ 50 40 30 40 30 && .BRO WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING FOR TXZ248>257 UNTIL 10 PM CDT TONIGHT. && SYNOPTIC...60 MARINE/AVIATION/MESO...65 THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Jun 23, 5:30 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 530 PM CDT WED JUN 23 2004 TXZ248>257-241100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 530 PM CDT WED JUN 23 2004 ...A FLASH FLOOD WATCH IS IN EFFECT FOR DEEP SOUTH TEXAS THROUGH 10 PM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE MAINLY OVER THE NORTHERN COUNTIES TONIGHT. A SIGNIFICANT AMOUNT OF RAIN HAS ALREADY FALLEN ACROSS DEEP SOUTH TEXAS. URBAN AND LOW LYING AREAS AROUND HEBBRONVILLE ARE ESPECIALLY VULNERABLE FOR FLASH FLOODING TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS ARE LIKELY TO CONTINUE INTO THE WEEKEND...KEEPING THE CHANCE FOR FLASH FLOODING IN OUR AREA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS ANTICIPATED FOR RAINFALL REPORTS. EMERGENCY MANAGERS ARE ASKED TO MONITOR WEATHER CONDITIONS VERY CLOSELY.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:30 PM CDT | Flash Flood Warning | BRO | Cameron, Willacy | 6 hr |
| Jun 22, 8:30 PM CDT | Flash Flood Warning | BRO | Hidalgo, Starr | 3 hr |
| Jun 22, 11:00 PM CDT | Flash Flood Warning | BRO | Hidalgo | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.